Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Jul 28, 2021, 3:31 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jul 28, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 3:31 AM CDT (08:31 UTC)
- In effect from
- Jul 28, 2021, 12:00 PM CDT
- Expired
- Jul 28, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
473 WWUS74 KLCH 280831 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 331 AM CDT Wed Jul 28 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 290000- /O.NEW.KLCH.HT.Y.0004.210728T1700Z-210729T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 331 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 27, 11:50 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 27, 11:50 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1150 PM CDT Tue Jul 27 2021 .DISCUSSION... For 06z TAF issuance. && .AVIATION... Now that the diurnal convection has ended across the forecast area, no more POPs are being carried for the remainder of the night. Fog guidance has showed some potential for fog, mainly at KAEX where 04z visibility was already down to 6SM and other sites around cntl LA were showing MVFR conditions...brought the vis at KAEX down to prevailing 4SM, but was hesitant to bring it lower given climatology. Not many changes were made to the post-sunrise period...latest CAM guidance wasn't very bullish on rain chances for Wednesday given the possibility of drier air moving in off the Gulf so capped POPs at just afternoon VCTS mentions. 25 && .PREV DISCUSSION... /issued 957 PM CDT Tue Jul 27 2021/ UPDATE... The vast majority of the widespread convection that developed across the region this afternoon has dissipated or will do so shortly as the atmosphere has been pretty well worked over. A robust thunderstorm complex continues across parts of Liberty and Chambers county this evening which did not see as much in the way of convection earlier today. A typically warm, humid and quiet night is expected with scattered diurnally driven convection once again expected to initialize by late Wednesday morning through early Wednesday evening. As was mentioned previously, a somewhat drier pocket of mid level air is progged to move from east to west across the northern gulf tomorrow as it wraps around the southeastern periphery of the sprawling upper ridge over the central U.S. This could put something of a limit on convection near the coast, but still expect development further inland. Away from storms, heat indices will once again be near 105. Current thinking is that the cloud cover and convection should hold most of the area below heat advisory criteria. Only changes to the forecast this evening were minor updates to PoPs and dewpoints to reflect the latest observations. Jones PREV DISCUSSION... /issued 718 PM CDT Tue Jul 27 2021/ DISCUSSION... For 00z TAF issuance. AVIATION... Local 88Ds show the bulk of the convection ongoing across the forecast area is associated with a lingering outflow boundary shifting outward from its genesis over cntl LA...and thus POPs were retained in this set of TAFs for the srn terminals (just VCSH was kept at KAEX where lingering stratiform rains were noted). Otherwise VFR conditions should continue to prevail outside of the storms. After a quiet night, tomorrow looks like a relative repeat of today, although only vicinity mentions were included at this time. 25 PREV DISCUSSION... /issued 343 PM CDT Tue Jul 27 2021/ SYNOPSIS... KLCH and KPOE radars show sctd showers and storms developing acrs cntl LA with more widely sctd convection acrs Beauregard Parish into SE TX just north of Beaumont. PWATs acrs the area are generally abv 2 inches per recent GOES TPW and LAPS Layer Precip Water Analysis, and this corresponds to at least the 75th percentile to near the 90th percentile of SPC sounding climatology. Although general weak sfc high pres prevails acrs the region, subtle boundaries/convergence zones are providing enough low level forcing for convective development, and further supported by a disturbance aloft on the southeast periphery of a large upper level ridge centered over the Front Range and cntl High Plains. Prior to and outside of showers and storms, temperatures have been in the lower to middle 90s acrs much of the area. Corresponding heat index readings have been generally between 100 and 107 degrees, although a few locations have exceeded 108 degrees. 24 SHORT TERM [Tonight through Thursday night]... Expect convection to persist through early this evening, gradually diminishing around sunset, although a few showers or storms could linger a few hours beyond as there will still be sufficient CAPE to support development along boundary interactions. That said, convection should be pretty much done by midnight. Another warm and muggy night on tap with lows mostly in the middle 70s. Sctd showers and storms are expected to develop again on Wednesday. However, a pocket of drier air (currently poised off the S cntl LA coast) will be shifting westward toward the TX coast. This could help to lower rain chcs slightly, especially for areas along and south of I-10. PWATs are progged to remain elevated acrs the northern half of the area, with values near 2 inches acrs the northern tier of Parishes and Counties, thus expect more sctd coverage in these areas during the aftn. Outside of any showers or storms, aftn highs are expected to again reach the lower to middle 90s. As is the case today, expect heat indices to exceed 100 degrees acrs the area, with a few isolated spots near or just abv advisory criteria of 108 for an hour or two. Fcst Max Apparent T shows this is likeliest to occur acrs portions of cntl LA. Given the isolated and short-lived nature of these potential heat indices, have opted not to issue a Heat Advisory at this time. Deeper moisture is expected to return areawide on Thursday. The sprawling upper ridge is expected to remain centered northwest of the region, allowing for another weak disturbance to travel acrs the region. This will spell yet another day of daytime showers and storms, with the highest chcs confined acrs south cntl LA. High temperatures will again be in the 90s, with heat index values generally from 100 to 105 degrees. Showers and storms on both Wednesday and Thursday could produce brief heavy rainfall. However, amounts are not expected to be excessive and, for the most part, should stay under an inch. 24 LONG TERM [Friday through Tuesday]... Mid to upper level high pressure ridge will continue to dominate the area Friday through Sunday. Afternoon highs in the mid to upper 90s north of I-10, with lower to mid 90s south. Heat index values expected to rise into the 104-107 degree range. Precipitation chances around 30-40% along the I-10 corridor, 20-30% further north. For Monday and Tuesday, the mid to upper level ridge will retreat further westward as a deep layer mid to upper level trough digs further southward across the Eastern U.S. This may actually allow for a weak cool front to move across the area, still up for debate how much drier air it may bring. However, fronts this time of year usually bring increased chances of precipitation, especially when they stall over or just north of the region. Most blended guidance shows increased chances of showers and thunderstorms beginning late Monday afternoon, continuing through the night into Tuesday. DML MARINE... Light and vrbl winds are expected over the coastal waters through Wednesday. Onshore flow is expected to become more prevalent through the latter part of the week as sfc high pres builds west acrs the Gulf of Mexico. Winds are expected to remain light and seas low through the period. Widely scattered showers and tstms will be possible, mainly from late night through the morning. A little higher chance for showers and tstms is expected from Thursday into Friday as a weak disturbance moves west acrs the Gulf. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 76 95 77 96 / 40 60 10 40 LCH 76 93 77 93 / 50 50 10 50 LFT 76 94 77 94 / 50 60 10 60 BPT 75 93 75 94 / 40 60 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 27, 3:43 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 343 PM CDT Tue Jul 27 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-282045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 343 PM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Scattered thunderstorms are expected to continue until dissipating shortly after sunset. Brief heavy rainfall, gusty winds, and frequent cloud to ground lightning can be expected with the storms. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms are expected each day, mainly from early afternoon through early evening. Brief heavy rainfall, gusty winds, and frequent cloud to ground lightning can be expected with the storms. Hot and humid days can also be expected with heat index at times in the afternoon ranging from 105 to 110 degrees. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-282045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 343 PM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. A few showers or thunderstorms will be possible. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms will be possible mainly during the late night and early morning hours, then again during the late afternoon into early evening. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:56 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 11 hr |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.